Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 42, NWS Fort Worth, TX

May 5, 2022Anderson County, Freestone County, Henderson County, Texas

NWS Fort Worth, TX issued this tornado warning at May 5, 2022, 1:48 PM CDT for Anderson County, Freestone County, Henderson County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2022, 1:48 PM CDT (18:48 UTC)
Expired
May 5, 2022, 2:02 PM CDT
In force
14 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Anderson County, TX, Freestone County, TX, Henderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 138 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 10:13 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1562 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

523 
WFUS54 KFWD 051848
TORFWD
TXC001-161-213-051930-
/O.NEW.KFWD.TO.W.0042.220505T1848Z-220505T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
148 PM CDT Thu May 5 2022

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  North central Freestone County in central Texas...
  South central Henderson County in central Texas...
  Northwestern Anderson County in central Texas...

* Until 230 PM CDT.
    
* At 148 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Fairfield, moving northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  north central Freestone, south central Henderson and northwestern
  Anderson Counties.

This includes Interstate 45 between mile markers 200 and 209.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3192 9572 3173 9623 3183 9633 3193 9622
      3201 9605 3207 9607 3214 9600
TIME...MOT...LOC 1848Z 236DEG 35KT 3181 9622 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Hernandez
1 follow-up statement
100 
WWUS54 KFWD 051902
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
202 PM CDT Thu May 5 2022

TXC001-161-213-051912-
/O.CAN.KFWD.TO.W.0042.000000T0000Z-220505T1930Z/
Freestone TX-Henderson TX-Anderson TX-
202 PM CDT Thu May 5 2022

...THE TORNADO WARNING FOR NORTH CENTRAL FREESTONE...SOUTH CENTRAL
HENDERSON AND NORTHWESTERN ANDERSON COUNTIES IS CANCELLED...
                
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CDT for central and
north central Texas.

LAT...LON 3192 9572 3173 9623 3183 9633 3193 9622
      3201 9605 3207 9607 3214 9600
TIME...MOT...LOC 1900Z 236DEG 35KT 3189 9608 

$$

Hernandez

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 1:02 PM CDT, 46 minutes earlier.

Area forecast discussion, May 5, 1:02 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
102 PM CDT Thu May 5 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tomorrow/

Ongoing convection along and south of a Sherman to DFW to Lampasas
line will be the main threat over the next few hours as a cold
front slowly advances south. The cold front remains across
western North Texas and the Big Country, and roughly extends along
a Sherman to DFW to Comanche line at this time. A few showers and
thunderstorms have developed along this boundary and will
continue to move to the south and east as the cold front advances.
The main band of strong to severe thunderstorms developed along
a southwest to northeast oriented axis of moisture convergence as
large scale forcing, associated with an upper level trough
traversing east across the Plains, increased over the region. In
addition, the presence of steep lapse rates upwards of 7.5 C/km
and strong deep layer shear near 40 knots across Central Texas
support the threat for damaging wind gusts, hail, and possibly
tornadoes as the line slowly progresses south. GOES-16 Total
Precipitable Water product estimates PWAT values near 1.6-1.8
inches across Central Texas, near the maximum for early May. The
high PWAT values will promote efficient rainfall rates, and in
combination with the mid level flow oriented parallel to the
southwest to northeast axis, training thunderstorms will support a
threat for locally heavy rain and flash flooding.

Through this afternoon, the axis of strong to severe thunderstorms
will gradually shift to the southeast and the threat for severe
weather and flash flooding will continue. A threat for quick
spin- up tornadoes and damaging wind gusts will exist this
afternoon across our far southern and eastern counties. Across
parts of North Texas and the Big Country, post frontal stratus
will linger for a few hours this afternoon, but should clear out
late this afternoon. The increased cloud cover should keep
temperatures mostly in the upper 70s and low 80s.

Precipitation will come to an end across Central Texas late this
evening as the upper level trough exits to the east and the cold
front exits to the south. As high pressure settles in, clouds will
clear and winds will fall below 10 mph tonight. This should
promote efficient radiational cooling processes and allow low
temperatures to fall into the low to mid 50s across North Texas.
Despite some lingering cloud cover across parts of Central Texas
overnight, low temperatures should still fall into the upper 50s
and low 60s tonight. Tomorrow will mark the beginning of a warming
trend across North and Central Texas as winds quickly return to
the south and ridging builds overhead. Highs will range from the
low 80s across East Texas to low 90s across the Big Country.

Garcia

&&

.LONG TERM... /Issued 320 AM CDT Thu May 5 2022/
/Friday Night through Wednesday/

The extended forecast into the weekend and early next week looks
largely uneventful except for some isolated dryline thunderstorms
Sunday through Tuesday afternoons across our western counties.
Given the time of year, any thunderstorms that do develop would be
accompanied by a severe threat.

The main story over the weekend will be summer like temperatures
as a large thermal ridge beneath a mid level shortwave ridge,
spreads eastward into North Texas and the Arklatex through Monday.
We tend to look at 850 mb temps as a proxy for high temperatures
in the late spring and summer months given a well mixed boundary
layer. Both the GFS and ECMWF and a majority of their ensembles
show 850 mb temps pushing +30C across our far western counties
during this time. Assuming a deeply mixed boundary layer, this
would support high temperatures between 100-105 degrees.
Furthermore, these anomalously high 850 mb temps extend eastward
into the Arklatex through Monday and are either in the 99th
percentile or fall on the high end outside of climatology. This
should translate into high temperatures 15-20 degrees above
normal through the weekend. The hottest day looks to be Sunday
where highs will range from the low/mid 90s across the east to
mid/upper 90s along the I-35 corridor and 100-105 degrees across
our western counties. Temperatures will trend back downward
Tuesday and Wednesday as upper ridging weakens.

As briefly mentioned above, there will be some low chances for
thunderstorms along the dryline Sunday through Tuesday. This would
generally be west of I-35 where temperatures will be hottest and
any capping inversion likely becoming breakable. For now, we'll
keep PoPs at 10% and continue to monitor. Severe weather would be
possible with any storms on any of those days.

Dunn

&&

.AVIATION... /NEW/
/18Z TAFs/

Convection along a southwest to northeast oriented axis will
continue to impact the region this afternoon, including ACT. A
cold front continues to advance toward the Metroplex and a few
thunderstorms have developed along the boundary as well, impacting
the DFW, DAL, and GKY airports. Convection should clear by 19Z
across the Metroplex and after 20-21Z at ACT. Winds will initially
shift to the west and the northwest with gusts up to 25 knots
possible through the afternoon hours in the wake of the front
before falling below 10 knots this evening. Post-frontal MVFR
ceilings will linger through 21-22Z across the Metroplex
terminals.

VFR should prevail through the remainder of the period. Northerly
winds will fall around or below 10 knots tonight and return to the
south by tomorrow afternoon.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    82  58  87  67  96 /  80   0   0   0   0
Waco                81  58  89  67  96 / 100   0   0   0   0
Paris               77  55  80  60  89 / 100   0   0   5   0
Denton              80  53  86  62  95 /  70   0   0   0   0
McKinney            80  55  84  63  92 / 100   0   0   0   0
Dallas              81  59  87  67  94 /  80   0   0   0   0
Terrell             80  56  85  64  92 /  90   0   0   0   0
Corsicana           81  59  87  67  94 / 100   5   0   0   0
Temple              82  59  89  69  96 / 100   5   0   0   0
Mineral Wells       81  54  90  63 101 /  50   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 5, 3:36 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
336 AM CDT Thu May 5 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060845-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
336 AM CDT Thu May 5 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

Thunderstorms will develop along a cold front today across a good
portion of North and Central Texas and will be accompanied by a
severe weather threat. The severe threat will be highest from midday
into the afternoon mainly east of I-35 and south of I-20. Damaging
winds will be the main threat along with locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated thunderstorms may develop along a dryline Sunday through
Tuesday west of I-35. Any storms that develop could be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested later today.

In the hours before

Special weather statement, May 5, 9:43 AM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
943 AM CDT Thu May 5 2022

TXZ130-131-051515-
Hood TX-Erath TX-
943 AM CDT Thu May 5 2022

...A strong thunderstorm will impact portions of northeastern Erath
and Hood Counties through 1015 AM CDT...

At 943 AM CDT, Doppler radar was tracking a strong thunderstorm near
Morgan Mill, or 12 miles northeast of Stephenville, moving northeast
at 50 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Granbury, Morgan Mill, Oak Trail Shores and Tolar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3240 9820 3256 9792 3255 9762 3242 9762
      3224 9810
TIME...MOT...LOC 1443Z 241DEG 44KT 3236 9808

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Hernandez
Local storm report, May 5, 10:03 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1003 AM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     HAIL             9 SW COPPERAS COVE      31.04N 98.02W
05/05/2022  U1.00 INCH       LAMPASAS           TX   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Local storm report, May 5, 12:02 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1202 PM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     FLASH FLOOD      1 SSW KAUFMAN           32.57N 96.31W
05/05/2022                   KAUFMAN            TX   EMERGENCY MNGR

            COUPLE OF ROADS WITH MAJOR FLOODING; MAIN
            THOROUGHFARE (WASHINGTON ST/BUSINESS 34)
            BLOCKED. WATER LEVEL ABOVE TIRES (6-8 INCHES
            DEEP) SMALL HAIL WAS ALSO BEING OBSERVED AT
            TIME OF REPORT.

&&

PRATER
Local storm report, May 5, 12:43 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             7 SSW COOPER            33.27N 95.73W
05/05/2022  E1.00 INCH       HOPKINS            TX   LAW ENFORCEMENT

            QUARTER HAIL/ FM 71 AT CR 4749; NEAR THE
            EMBLEM AREA.

&&

PRATER
Local storm report, May 5, 12:46 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1246 PM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND GST     4 NW WACO               31.61N 97.22W
05/05/2022  M62 MPH          MCLENNAN           TX   ASOS

            WACO ASOS REPORTS 54 KT (62 MPH) GUST AT
            1730Z (12:30CDT).

&&

PRATER
Local storm report, May 5, 12:49 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1249 PM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     FLOOD            1 NNW ENCHANTED OAKS    32.28N 96.12W
05/05/2022                   HENDERSON          TX   AMATEUR RADIO

            FLOODING AT FORGOTTEN LANE AND CHEYENNE
            TRAIL. FIRE DEPARTMENT DISPATCHED.

&&

PRATER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:34 PM CDTSevere Thunderstorm WarningFWDYoung41 min
May 4, 10:44 PM CDTSevere Thunderstorm WarningFWDMontague61 min
May 5, 12:37 AM CDTSpecial Weather StatementFWDBell, Bosque, Coryell, Falls, Hill, Limestone and 3 more53 min
May 5, 9:21 AM CDTSpecial Weather StatementFWDNavarro24 min
May 5, 9:27 AM CDTSevere Thunderstorm WarningFWDHill, Navarro50 min
May 5, 9:38 AM CDTSpecial Weather StatementFWDCoryell37 min
May 5, 9:43 AM CDTSpecial Weather StatementFWDHood32 min
May 5, 9:55 AM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas, McLennan39 min
May 5, 10:21 AM CDTAreal Flood AdvisoryFWDHill, Navarro6 hr
May 5, 10:27 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt63 min
May 5, 10:31 AM CDTAreal Flood AdvisoryFWDBell, Coryell, Lampasas5 hr
May 5, 10:45 AM CDTAreal Flood AdvisoryFWDBosque, Hill, McLennan3 hr
May 5, 10:45 AM CDTSevere Thunderstorm WarningFWDBosque, Hill, McLennan60 min
May 5, 11:01 AM CDTAreal Flood AdvisoryFWDEllis, Hill, Kaufman4 hr
May 5, 11:31 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt59 min
May 5, 11:39 AM CDTAreal Flood AdvisoryFWDCoryell, Lampasas111 min
May 5, 11:51 AM CDTAreal Flood AdvisoryFWDHenderson, Van Zandt3 hr
May 5, 12:00 PM CDTFlash Flood WarningFWDKaufman3 hr
May 5, 12:03 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas57 min
May 5, 12:09 PM CDTSevere Thunderstorm WarningFWDHill, Limestone, McLennan53 min
May 5, 12:14 PM CDTFlash Flood WarningFWDBosque, Ellis, Hill, McLennan, Navarro3 hr
May 5, 12:21 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar54 min
May 5, 12:22 PM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt, Rains3 hr
May 5, 12:29 PM CDTSevere Thunderstorm WarningFWDHill, Limestone, Navarro31 min
May 5, 12:58 PM CDTSevere Thunderstorm WarningFWDBell62 min
May 5, 1:01 PM CDTSevere Thunderstorm WarningFWDNavarro29 min
May 5, 1:08 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar34 min
May 5, 1:14 PM CDTTornado WarningFWDLimestone31 min
May 5, 1:25 PM CDTAreal Flood AdvisoryFWDDallas, Kaufman, Rockwall33 min
May 5, 1:41 PM CDTAreal Flood AdvisoryFWDFalls, Hill, Limestone, McLennan2 hr
May 5, 1:43 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro47 min
May 5, 2:19 PM CDTSevere Thunderstorm WarningFWDFreestone11 min
May 5, 2:33 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson27 min
May 5, 2:55 PM CDTAreal Flood AdvisoryFWDBell2 hr
May 5, 3:42 PM CDTSevere Thunderstorm WarningFWDBell, Falls19 min

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.